MAUDE Adverse Event Report: MPRI VECTRIS SURESCAN; STIMULATOR, SPINAL-CORD, IMPLANTED (PAIN RELIEF)

MPRI VECTRIS SURESCAN; STIMULATOR, SPINAL-CORD, IMPLANTED (PAIN RELIEF)
Model Number 977A275
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Erythema (1840); Fever (1858); Unspecified Infection (1930); Pain (1994); Chills (2191); Discomfort (2330); Sweating (2444)
Date of Event 03/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received by a manufacture representative (rep) regarding a trial patient with an external neurostimulator for an unknown indication for use.(cervical trial) it was reported that the patient was experiencing fever, chills, sweating and stated that the area where the trial lead was placed was red and sore.It was unknown if there were any contributing factors.It was reported that the patient had had a spinal cord stimulator (scs) trial and a few days after the lead pull, the patient was experiencing pain.The patient went to the hospital and stated that they found an abscess in the epidural space.It was reported that no actions were taken at the time of the reported and it was unknown if the issue was resolved.The rep indicated that they had no further information but would be following up with the healthcare provider (hcp) for more information.It was indicated that the trial began on (b)(6) 2019 and the lead pull was (b)(6) 2019.The customer discarded the lead so it would not be returned for analysis.It was indicated that this was a cervical scs trial.The infection occurred after the scs trial ((b)(6) 2019,post-op).No further complications were reported/anticipated.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received from a healthcare provider (hcp) reporting that the patient began their trial on (b)(6) and returned on (b)(6) with good coverage and wanted to go forward with the permanent implant.On (b)(6) the patient called the hcp complaining of redness of the skin, pain in the mid to low back of the insertion point and sweats overnight.The hcp told the patient to got to the er (emergency room) and the patient went.Later that day (b)(6), the hcp spoke with the patient and due to their history of (b)(6) and infections in the past they started them on vancomycin.Later that day the patient was admitted for an ¿id workup¿.On (b)(6) 2019 the patient left.It was reported that they had been on antibiotics.The hcp then told them to go back to the hospital and the patient went for a treatment.When they were in the hospital they received antibiotics, and no surgical intervention was ever recommended or performed.The patient was feeling better and was discharged on (b)(6) 19 with a picc line and antibiotic regimen that a home nurse helped them take their daily.It was reported that the patient has now finished their course of antibiotics and was symptoms free for the past few months.Their abscess was resolved and they were not symptomatic.The patient still plans to go forward with the permanent placement.The patient¿s address and phone number were also reported.No further complications were reported/anticipated.

Brand Name
VECTRIS SURESCAN
Common Device Name
STIMULATOR, SPINAL-CORD, IMPLANTED (PAIN RELIEF)
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
MDR Report Key8417419
Report Number2649622-2019-04296
Device Sequence Number16463265
Product Code GZB
UDI-Device Identifier00763000006525
UDI-Public00763000006525
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/04/2022
Device Model Number977A275
Device Catalogue Number977A275
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2019
Supplement Date Received by Manufacturer07/09/2019
Initial Report FDA Received Date03/13/2019
Supplement Report FDA Received Date07/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age50 YR